Grübel, Rudolf - Persisting randomness in randomly growing discrete structures: graphs and search trees

dmtcs:1289 - Discrete Mathematics & Theoretical Computer Science, October 1, 2015, Vol. 18 no. 1
Persisting randomness in randomly growing discrete structures: graphs and search trees

Authors: Grübel, Rudolf

The successive discrete structures generated by a sequential algorithm from random input constitute a Markov chain that may exhibit long term dependence on its first few input values. Using examples from random graph theory and search algorithms we show how such persistence of randomness can be detected and quantified with techniques from discrete potential theory. We also show that this approach can be used to obtain strong limit theorems in cases where previously only distributional convergence was known.


Source : oai:arXiv.org:1407.0808
DOI : arXiv.org:1407.0808v4
Volume: Vol. 18 no. 1
Section: Analysis of Algorithms
Published on: October 1, 2015
Submitted on: September 30, 2015
Keywords: Mathematics - Probability,68Q87, 05C80, 60J10, 60J50


Share

Browsing statistics

This page has been seen 435 times.
This article's PDF has been downloaded 199 times.